Alert archive / Illinois / River Flood Warnings in 2007

River Flood Warning 16, NWS Quad Cities, IA

August 7, 2007Henry County, Rock Island County, Whiteside County, Illinois

NWS Quad Cities, IA issued this river flood warning at Aug 7, 2007, 11:57 AM CDT for Henry County, Rock Island County, Whiteside County, Illinois. It took effect at Aug 9, 2007, 6:15 AM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Aug 7, 2007, 11:57 AM CDT (16:57 UTC)
In effect from
Aug 9, 2007, 6:15 AM CDT
Expired
Aug 7, 2007, 7:58 PM CDT
In force
Issued by
NWS Quad Cities, IA
Flood severity
Minor

Counties Henry County, IL, Rock Island County, IL, Whiteside County, IL

The radar

The Quad Cities radar (KDVN), 33 km from the middle of the area, began a volume at 16:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Rock River near Joslin (JOSI2).

Action stage
11 ft
Minor stage
12 ft
Moderate stage
14 ft
Major stage
16.5 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05446500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS43 KDVN 071657
FLWDVN
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1157 AM CDT TUE AUG 07 2007

...THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN ILLINOIS...

  ROCK RIVER NEAR JOSLIN AFFECTING HENRY...ROCK ISLAND AND WHITESIDE 
  COUNTIES

.HEAVY RAIN HAS OCCURRED ACROSS THE MIDDLE AND UPPER ROCK RIVER BASIN
OVER THE PAST THREE DAYS. THIS RAINFALL WILL RESULT IN SIGNIFICANT
RISES ALONG THE ROCK RIVER WITH SOME FLOODING. ADDITIONAL RAINFALL IS
EXPECTED OVER THE NEXT FEW DAYS WHICH MAY ADD TO THE FLOODING PROBLEMS.

SAFETY MESSAGE...ADDITIONAL INFORMATION IS AVAILABLE AT 
WWW.WEATHER.GOV/QUADCITIES.

ILC073-161-195-080457-
/O.NEW.KDVN.FL.W.0016.070809T1115Z-070811T0600Z/
/JOSI2.1.ER.070809T1115Z.070810T0000Z.070810T1800Z.UU/
1157 AM CDT TUE AUG 07 2007

...FLOOD WARNING IN EFFECT FROM THURSDAY MORNING TO LATE FRIDAY NIGHT 
...

THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A
* FLOOD WARNING FOR
  THE ROCK RIVER NEAR JOSLIN.
* FROM THURSDAY MORNING TO LATE FRIDAY NIGHT ...OR UNTIL THE WARNING IS
  CANCELLED.
* AT 11:30 AM TUESDAY THE STAGE WAS 5.9 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY THURSDAY MORNING AND CONTINUE TO
  RISE TO NEAR 12.9 FEET BY THURSDAY EVENING. THE RIVER WILL FALL 
  BELOW FLOOD STAGE BY FRIDAY EARLY AFTERNOON.
* IMPACT...AT 13.0 FEET...FLOODING OF UNPROTECTED AGRICULTURAL LAND 
  OCCURS. WATER ALSO AFFECTS LUNDEEN/S LANDING CAMPGROUND.
* IMPACT...AT 12.5 FEET...WATER AFFECTS SOME SUMMER COTTAGES ALONG THE 
  RIVER.
* IMPACT...AT 12.0 FEET...WATER AFFECTS LOW LYING AGRICULTURAL LAND.

$$

&& 


IN TABLE FORMAT...OBSERVATIONS AND OFFICIAL NWS FORECASTS...IN FEET.


                              OBSERVED        WED   THU   FRI
LOCATION                 FS   STG DAY TIME  08/08 08/09 08/10
                                             7 AM  7 AM  7 AM
ROCK RIVER
 JOSLIN                12.0   5.9 TUE 11 AM   8.0  12.1  12.5
1 follow-up statement
000 
WGUS83 KDVN 080058
FLSDVN
 
FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
758 PM CDT TUE AUG 07 2007

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
ILLINOIS...

  PECATONICA RIVER AT FREEPORT AFFECTING STEPHENSON COUNTY
  ROCK RIVER NEAR JOSLIN AFFECTING HENRY...ROCK ISLAND AND WHITESIDE 
  COUNTIES

.HEAVY RAINFALL OVER THE PAST SEVERAL DAYS HAS NOT RESULTED IN RUNOFF SIGNIFICANT ENOUGH TO BRING THE PECATONICA AND ROCK RIVER TO FLOOD STAGE. THEREFORE THE FLOOD WARNINGS AT FREEPORT AND JOSLIN HAVE BEEN CANCELLED.

SAFETY MESSAGE...ADDITIONAL INFORMATION IS AVAILABLE AT 
WWW.WEATHER.GOV/QUADCITIES.

ILC177-080128-
/O.CAN.KDVN.FL.W.0015.000000T0000Z-070809T2200Z/
/FEEI2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
758 PM CDT TUE AUG 07 2007

...FLOOD WARNING IS CANCELLED...

THE FLOOD WARNING IS CANCELLED FOR
  THE PECATONICA RIVER AT FREEPORT.
* AT  7:30 PM TUESDAY THE STAGE WAS 11.2 FEET. 
* FLOOD STAGE IS 13.0 FEET.
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE WITH A VALUE OF 
  11.3 FEET AFTER MIDNIGHT TOMORROW. 
* IMPACT...AT 11.0 FEET...AGRICULTURAL FLOODING OCCURS.

$$

ILC073-161-195-080128-
/O.CAN.KDVN.FL.W.0016.000000T0000Z-070811T0600Z/
/JOSI2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
758 PM CDT TUE AUG 07 2007

...FLOOD WARNING IS CANCELLED...

THE FLOOD WARNING IS CANCELLED FOR
  THE ROCK RIVER NEAR JOSLIN.
* AT  7:30 PM TUESDAY THE STAGE WAS 6.3 FEET. 
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE WITH A VALUE OF 
  11.7 FEET EARLY FRIDAY MORNING. 


$$

&& 


IN TABLE FORMAT...OBSERVATIONS AND OFFICIAL NWS FORECASTS...IN FEET.


                              OBSERVED        THU   FRI   SAT
LOCATION                 FS   STG DAY TIME  08/09 08/10 08/11
                                             7 AM  7 AM  7 AM
PECATONICA RIVER
 FREEPORT              13.0  11.2 TUE 07 PM  10.5   9.9   9.3  
ROCK RIVER
 JOSLIN                12.0   6.3 TUE 07 PM  10.5  11.5  10.3

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this river flood warning went out at Aug 7, 2:59 AM CDT, 8 hours 58 minutes earlier.

Area forecast discussion, Aug 7, 2:59 AM CDT, 8 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
259 AM CDT TUE AUG 7 2007

.DISCUSSION...
ONGOING TSRA ACROSS THE REGION THIS MORNING...MAINLY ACROSS SRN
WI/NRN IL INTO NERN/CTRL IA AND BACK INTO CTRL NEB.  SUBJECTIVE 00Z
UPPER AIR ANALYSIS INDICATES BROAD UPPER RIDGE ACROSS ERN HALF OF
THE CONUS.  WEAK SHORTWAVES WERE EMBEDDED IN MAINLY ZONAL FLOW
ACROSS NRN PLAINS...WITH WAVE IN WRN MN/NWRN IA AND ANOTHER NEAR
MT/ND BORDER.  MAIN UPPER JET ENERGY EXTENDS FROM ROCKIES THROUGH
NRN TIER OF CONUS...WITH MAIN JET STREAK IN SRN ONT/QB.  RICH 850MB
MOISTURE HAD POOLED IN A CORRIDOR FROM THE OH RIVER VALLEY ACROSS
THE MO/IA BORDER INTO NEB/KS...WITH A MID-LEVEL WAVE EVIDENT IN WY
AND ANOTHER IN ND/SD.  AT 06Z...SURFACE FRONT WAS LOCATED ROUGHLY
FROM SFC LOW IN CTRL NEB TO KSUX TO KSQI TO KVPZ...WITH MID-70S
DEWPOINTS ACROSS IA/IL/NRN MO.  CONVECTION IS ONGOING ALONG MUCH OF
THE FRONT...WITH SOME TRAINING ALONG THE BDRY.

MAIN FORECAST ISSUES ARE EVOLUTION OF ONGOING CONVECTION...POTENTIAL
FOR CONVECTION TODAY AND TOMORROW...AND HEAT IN THE SRN CWA.
CONFIDENCE REMAINS HIGH IN THE PATTERN BUT LOW IN THE DETAILS...WITH
PERIODS OF CONVECTION LIKELY FOR THE NEXT COUPLE OF DAYS BUT TIMING
AND NATURE OF INDIVIDUAL EVENTS LESS CLEAR.  WILL PULL FLASH FLOOD
WATCH TO JUST NRN 2 TIERS OF COUNTIES...WHERE CONVECTION HAS BEEN
TRAINING ALONG THE BDRY THIS MORNING.  EXPECT ACTIVITY TO DIMINISH
AND MOVE EWD THROUGH THE MORNING...WITH A QUIET PERIOD DURING THE
DAY IN WAKE OF MORNING ACTIVITY.  OUTFLOW BDRY FROM OVERNIGHT
CONVECTION WILL LIKELY SETTLE NEAR SRN CWA AND PROVIDE SOME
CONVERGENCE TO POP STORMS LATER THIS AFTERNOON/EVENING.  AS HAS BEEN
THE TREND THE LAST SEVERAL DAYS...EXPECT ISOLATED-SCATTERED EVENING
CONVECTION BECOMING BETTER ORGANIZED WITH LOW-LEVEL JET SUPPORT
AFTER DARK...WITH A LULL AGAIN SOMETIME LATE TUES/EARLY WED.  MODELS
INDICATE ANOTHER MCS DEVELOPING LATE WED AS A BETTER-DEFINED
SHORTWAVE LIFTS NEWD OUT OF CO...WITH E-W FRONTAL BDRY LINGERING
THROUGH THE NEXT COUPLE OF DAYS AND STILL PRESENT TO FOCUS
CONVECTION.  HAVE INCREASED POPS TO LIKELY ON WED EVENING/EARLY
THURS IN THE NRN THIRD...BUT OTHERWISE KEPT POPS IN THE SCHC/CHC
CATEGORY THROUGH THURS.

NEXT ISSUE IS THE HEAT.  SRN HALF OF THE CWA FLIRTED WITH HEAT
ADVISORY CRITERIA YESTERDAY...AND EXPECT SIMILAR CONDITIONS TODAY
WITH TEMPS ABLE TO JUMP DURING THE DAY AS WELL AS MOISTURE POOLING
NEAR THE LINGERING SFC BDRY.  CONFIDENCE IS SOMEWHAT LOWERED BY
POTENTIAL FOR OUTFLOW BDRY THIS MORNING IN THE AREA...AS WELL AS
SHRA/TSRA THIS AFTERNOON.  DESPITE THAT...HEAT HAS BEEN ONGOING FOR
SEVERAL DAYS AND IS FCST TO CONTINUE THROUGH MUCH OF THE WEEK...AND
HEAT ADVISORY IS WELL JUSTIFIED IN THE SRN CWA GIVEN DURATION.  EVEN
RATHER CONSERVATIVE DEWPOINTS AND MAX TEMPS AT LOWER END OF GUIDANCE
BRING HEAT INDICES ABOVE CRITERIA AGAIN THURS...THUS WILL CARRY
HEADLINE THROUGH 00Z FRI.

MADE NO CHANGES BEYOND THURS.

MAYES

&&

.AVIATION...
A LARGE AREA OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO AFFECT
CID...DBQ...AND MLI ON A OCCASIONAL BASIS THROUGH 12 TO 14Z...WITH
ADDITIONAL MORE ISOLATED THUNDERSTORMS POSSIBLE THROUGH DAY AT ALL
SITES. BRL SHOULD REMAIN SOUTH OF THE THUNDERSTORM ACTIVITY...BUT
MAY STILL SEE A ISOLATED STORM THROUGH THE PERIOD. ALL THUNDERSTORMS
ARE EXPECTED TO BE MVFR WITH CIGS BETWEEN 2000 AND 3000 FT AGL.
OUTSIDE OF STORMS EXPECT VFR CONDITIONS. WINDS WILL BE RATHER LIGHT
AND VARIABLE TODAY...AS A STATIONARY FRONT REMAINS ACROSS IOWA AND
ILLINOIS.

ERVIN

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...FLASH FLOOD WATCH UNTIL NOON CDT TODAY FOR BENTON-BUCHANAN-
     DELAWARE-DUBUQUE-JACKSON-JONES-LINN.

     HEAT ADVISORY UNTIL 7 PM CDT THURSDAY FOR DES MOINES-HENRY IA-
     JEFFERSON-LEE-VAN BUREN.

IL...FLASH FLOOD WATCH UNTIL NOON CDT TODAY FOR CARROLL-JO DAVIESS-
     STEPHENSON.

     HEAT ADVISORY UNTIL 7 PM CDT THURSDAY FOR HANCOCK-HENDERSON-
     MCDONOUGH-WARREN.

MO...HEAT ADVISORY UNTIL 7 PM CDT THURSDAY FOR CLARK-SCOTLAND.

&&

MAYES/ERVIN
Hazardous weather outlook, Aug 7, 4:45 AM CDT, 7 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
445 AM CDT TUE AUG 7 2007

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-080945-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
445 AM CDT TUE AUG 7 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND
TONIGHT...MAINLY SOUTH OF HIGHWAY 20. ONGOING STORMS THIS MORNING WILL
DIMINISH AND EXIT THE AREA BY MIDDAY. THUNDERSTORMS ARE EXPECTED
TO DEVELOP AGAIN IN EVENING HOURS MAINLY WEST OF THE AREA AND MOVE
IN THROUGH THE LATE EVENING AND OVERNIGHT HOURS...WITH THE HIGHEST
CHANCES SOUTH OF HIGHWAY 30. THE MAIN THREAT FROM THESE STORMS
WILL BE FROM HEAVY RAINFALL. WITH THE WARM AND MOIST AIRMASS IN
PLACE...THE RISK FOR HAIL IS LOW...WITH WIND THE MOST LIKELY
SEVERE WEATHER THREAT.

A HEAT ADVISORY IS IN EFFECT SOUTH OF A LINE FROM FAIRFIELD TO
GALESBURG AS OPPRESSIVELY HOT AND HUMID AIR WILL REMAIN IN PLACE.
IN ADDITION...LOCATIONS ALONG AND SOUTH OF INTERSTATE 80 BUT NORTH
OF THE ADVISORY MAY SEE HEAT INDEX READINGS OVER 100 TODAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WEDNESDAY...MAINLY
FOR THE EVENING AND OVERNIGHT HOURS WEDNESDAY NIGHT. INSTABILITY
IN THE WARM AND MOIST AIRMASS OVER THE AREA...ALONG WITH A NEARLY
STATIONARY FRONT PROVIDING A FOCUS FOR ACTIVITY...WILL AID
THUNDERSTORMS MOVING ACROSS THE AREA LATER ON WEDNESDAY. THE MAIN
THREATS AGAIN WILL BE HEAVY RAINFALL AND DAMAGING WINDS.
THUNDERSTORMS ARE ALSO POSSIBLE ON THURSDAY...THOUGH THE CHANCE OF
SEVERE THUNDERSTORMS IS LOWER.

THE HEAT ADVISORY REMAINS IN EFFECT THROUGH THURSDAY
EVENING...WHEN A WEAK COLD FRONT MAY PROVIDE TEMPORARY RELIEF
FROM AT LEAST THE HUMIDITY. HOT TEMPERATURES AND INCREASING
HUMIDITY ARE EXPECTED THROUGH THE WEEKEND AND INTO EARLY NEXT
WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND OVERNIGHT.
ALSO...ANY REPORTS OF HEAVY RAINFALL OVER 1 INCH OR FLOODING ARE
ENCOURAGED.

MAYES

In the hours before

Local storm report, Aug 7, 7:53 AM CDT, 4 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
753 AM CDT TUE AUG 07 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0752 AM     HEAVY RAIN       3 NNW CEDAR RAPIDS      42.02N 91.70W
08/07/2007  M1.38 INCH       LINN               IA   TRAINED SPOTTER

&&

ERVIN
Local storm report, Aug 7, 8:18 AM CDT, 3 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
818 AM CDT TUE AUG 07 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       2 NW FREEPORT           42.31N 89.66W
08/07/2007  M6.70 INCH       STEPHENSON         IL   TRAINED SPOTTER

            24 HOUR TOTAL

&&

LE
Local storm report, Aug 7, 9:42 AM CDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
942 AM CDT TUE AUG 07 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0920 AM     FLASH FLOOD      FREEPORT                42.29N 89.63W
08/07/2007                   STEPHENSON         IL   EMERGENCY MNGR

            US BANK AND HEALTH DEPARTMENT BUILDINGS IN DOWNTOWN HAVE
            FLOODED BASEMENTS. HIGHWAY 20 WEST OF TOWN IS STILL
            CLOSED. AT ONE POINT IT HAD 5 INCHES OF WATER RUNNING
            OVER IT.

&&

LE
Local storm report, Aug 7, 9:47 AM CDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
947 AM CDT TUE AUG 07 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0936 AM     HEAVY RAIN       3 E PLUM RIVER          42.30N 89.93W
08/07/2007  M4.75 INCH       JO DAVIESS         IL   TRAINED SPOTTER

            RAIN FELL DURING THE OVERNIGHT HOURS BETWEEN 100 AM AND
            600 AM. DITCHES WERE FULL AND WATER HAS WASHED OUT
            SEVERAL COUNTY ROADS SOUTHEAST OF STOCKTON AND EAST OF
            PLUM RIVER. WATER ROSE RAPIDLY AND RECEDED RAPIDLY.
            DELAYED REPORT.

&&

ELLIOTT
Local storm report, Aug 7, 10:28 AM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1028 AM CDT TUE AUG 07 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0110 AM     TSTM WND DMG     BRANDON                 42.31N 92.00W
08/07/2007                   BUCHANAN           IA   PUBLIC

            TREE LIMBS DOWN. TIME ESTIMATED.

0133 AM     TSTM WND GST     URBANA                  42.22N 91.88W
08/07/2007  M54.00 MPH       BENTON             IA   MESONET

&&

DLF
Local storm report, Aug 7, 11:23 AM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1123 AM CDT TUE AUG 07 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0524 PM     HEAVY RAIN       MARION                  42.03N 91.59W
08/06/2007  E0.00 INCH       LINN               IA   TRAINED SPOTTER

            MINOR STREET FLOODING AT THE INTERSECTION OF 10TH AVE AND
            10TH ST...AS WELL AS AT THE INTERSECTION OF 10TH AVE AND
            27TH AVE.

0110 AM     TSTM WND DMG     BRANDON                 42.31N 92.00W
08/07/2007                   BUCHANAN           IA   PUBLIC

            TREE LIMBS DOWN. TIME ESTIMATED.

0124 AM     TSTM WND DMG     2 S ROWLEY              42.34N 91.84W
08/07/2007                   BUCHANAN           IA   LAW ENFORCEMENT

            CORN DAMAGE AND SMALL BRANCHES DOWN IN SOUTHERN PORTION
            OF COUNTY.

0133 AM     TSTM WND GST     URBANA                  42.22N 91.88W
08/07/2007  M54.00 MPH       BENTON             IA   MESONET

0200 AM     FLASH FLOOD      1 S LENA                42.37N 89.83W
08/07/2007                   STEPHENSON         IL   LAW ENFORCEMENT

            2 FEET OF WATER OVER HIGHWAY 20 JUST EAST OF HIGHWAY 73
            INTERSECTION.

0217 AM     FLASH FLOOD      FREEPORT                42.29N 89.63W
08/07/2007                   STEPHENSON         IL   TRAINED SPOTTER

            MOTORIST STRANDED IN HIGH WATER AT INTERSECTION OF HOMER
            AND LOCUST STREET.

0324 AM     FLASH FLOOD      FREEPORT                42.29N 89.63W
08/07/2007                   STEPHENSON         IL   TRAINED SPOTTER

            STREET FLOODING WITH STRANDED CARS.

0324 AM     HEAVY RAIN       FREEPORT                42.29N 89.63W
08/07/2007  M3.25 INCH       STEPHENSON         IL   TRAINED SPOTTER

            RAINFALL IN THE LAST 2.5 HOURS.

0337 AM     HEAVY RAIN       ENE FREEPORT            42.29N 89.63W
08/07/2007  M7.10 INCH       STEPHENSON         IL   TRAINED SPOTTER

            TOTAL SINCE 400 PM BUT MOST RAIN FELL SINCE MIDNIGHT.

0426 AM     FLASH FLOOD      2 S LENA                42.35N 89.83W
08/07/2007                   STEPHENSON         IL   EMERGENCY MNGR

            SEVERAL GRAVEL ROADS EAST OF HWY 20 AND ROUTE 73
            INTERSECTION HAVE AREAS WASHED OUT.

0432 AM     FLASH FLOOD      FREEPORT                42.29N 89.63W
08/07/2007                   STEPHENSON         IL   EMERGENCY MNGR

            HIGHWAY 20 BUSINESS ROUTE AT PRESTON BOTTOMES UNDER WATER
            WITH VEHICLE STRANDED AT THE VIADUCT.

0623 AM     FLASH FLOOD      FREEPORT                42.29N 89.63W
08/07/2007                   STEPHENSON         IL   LAW ENFORCEMENT

            MANY ROADS IN FREEPORT CONTINUE TO HAVE WATER OVER THEM.
            PORTIONS OF HIGHWAY 20 UNDER WATER. GETTING REPORTS OF
            RURAL ROAD WATER PROBLEMS...BUT NO HARD DETAILS AT THIS
            TIME.

0700 AM     HEAVY RAIN       2 NW FREEPORT           42.31N 89.66W
08/07/2007  M6.70 INCH       STEPHENSON         IL   TRAINED SPOTTER

            24 HOUR TOTAL

0700 AM     HEAVY RAIN       3 WSW CHADWICK          42.00N 89.94W
08/07/2007  M1.17 INCH       CARROLL            IL   TRAINED SPOTTER

            24 HOUR RAIN TOTAL. COCORAHS OBSERVER.

0723 AM     HEAVY RAIN       1 E SHANNON             42.15N 89.72W
08/07/2007  M2.20 INCH       CARROLL            IL   TRAINED SPOTTER

            SINCE MIDNIGHT.

0740 AM     HEAVY RAIN       DUBUQUE                 42.50N 90.69W
08/07/2007  M0.77 INCH       DUBUQUE            IA   CO-OP OBSERVER

            24 HOUR TOTAL.

0740 AM     HEAVY RAIN       VINTON                  42.16N 92.03W
08/07/2007  M2.17 INCH       BENTON             IA   TRAINED SPOTTER

            TOTAL SINCE NOON ON THE 6TH.

0740 AM     HEAVY RAIN       1 N GERMAN VALLEY       42.22N 89.47W
08/07/2007  M3.04 INCH       STEPHENSON         IL   TRAINED SPOTTER

            24 HOUR TOTAL

0752 AM     HEAVY RAIN       3 NNW CEDAR RAPIDS      42.02N 91.70W
08/07/2007  M1.38 INCH       LINN               IA   TRAINED SPOTTER

0920 AM     FLASH FLOOD      FREEPORT                42.29N 89.63W
08/07/2007                   STEPHENSON         IL   EMERGENCY MNGR

            US BANK AND HEALTH DEPARTMENT BUILDINGS IN DOWNTOWN HAVE
            FLOODED BASEMENTS. HIGHWAY 20 WEST OF TOWN IS STILL
            CLOSED. AT ONE POINT IT HAD 5 INCHES OF WATER RUNNING
            OVER IT.

0936 AM     HEAVY RAIN       3 E PLUM RIVER          42.30N 89.93W
08/07/2007  M4.75 INCH       JO DAVIESS         IL   TRAINED SPOTTER

            RAIN FELL DURING THE OVERNIGHT HOURS BETWEEN 100 AM AND
            600 AM. DITCHES WERE FULL AND WATER HAS WASHED OUT
            SEVERAL COUNTY ROADS SOUTHEAST OF STOCKTON AND EAST OF
            PLUM RIVER. WATER ROSE RAPIDLY AND RECEDED RAPIDLY.
            DELAYED REPORT.

&&

ELLIOTT

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 12:40 AM CDTFlash Flood WarningDVNJo Daviess, Stephenson9 hr
Aug 7, 3:25 AM CDTHeat AdvisoryDVNHancock, Henderson, McDonough, Warren36 hr
Aug 7, 9:31 AM CDTRiver Flood WarningDVNStephenson10 hr
Aug 7, 12:03 PM CDTRiver Flood AdvisoryDVNWhiteside24 hr
Aug 7, 12:03 PM CDTRiver Flood AdvisoryDVNHenry, Rock Island47 hr

Nearby

River Flood Warnings in Illinois, 2007Every river flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.